Alert archive / Ohio / Flash Flood Warnings in 2025

Flash Flood Warning 137, NWS Charleston, WV

July 25, 2025Morgan County, Washington County, Ohio

NWS Charleston, WV issued this flash flood warning at Jul 25, 2025, 4:17 PM EDT for Morgan County, Washington County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2025, 4:17 PM EDT (20:17 UTC)
Expired
Jul 25, 2025, 7:15 PM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Morgan County, OH, Washington County, OH

The radar

The Charleston,WV radar (KRLX), 148 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2025-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1327 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2025-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1327 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
840 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

255 
WGUS51 KRLX 252017
FFWRLX
OHC115-167-252315-
/O.NEW.KRLX.FF.W.0137.250725T2017Z-250725T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
417 PM EDT Fri Jul 25 2025

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Northeastern Morgan County in southeastern Ohio...
  Northwestern Washington County in southeastern Ohio...

* Until 715 PM EDT.

* At 417 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 0.5 to 1.5 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  McConnelsville, Malta, Bristol and Hackney.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3960 8189 3963 8190 3969 8188 3971 8174
      3973 8165 3973 8164 3967 8164 3966 8159
      3964 8159 3963 8159 3962 8159 3961 8159
      3959 8159 3959 8154 3957 8155 3957 8172

FLASH FLOOD...RADAR INDICATED

$$

GW
2 follow-up statements
577 
WGUS71 KRLX 252225
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
625 PM EDT Fri Jul 25 2025

OHC115-167-252315-
/O.CON.KRLX.FF.W.0137.000000T0000Z-250725T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Morgan OH-Washington OH-
625 PM EDT Fri Jul 25 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT THIS 
EVENING FOR NORTHEASTERN MORGAN AND NORTHWESTERN WASHINGTON 
COUNTIES...

At 625 PM EDT, Doppler radar indicated prior thunderstorms produced 
heavy rain across the warned area, with between 1.5 and 2.5 inches 
of rain having fallen. Flash flooding is ongoing or expected to 
begin shortly.

HAZARD...Flash flooding caused by prior thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Bristol and Hackney.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3969 8179 3971 8174 3972 8164 3971 8164
      3967 8164 3966 8161 3966 8159 3959 8159
      3959 8154 3957 8155 3957 8172 3962 8177
      3963 8182 3968 8182

FLASH FLOOD...RADAR INDICATED

$$

GW
818 
WGUS71 KRLX 252313
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
713 PM EDT Fri Jul 25 2025

OHC115-167-252323-
/O.EXP.KRLX.FF.W.0137.000000T0000Z-250725T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Morgan OH-Washington OH-
713 PM EDT Fri Jul 25 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 715 PM EDT THIS EVENING FOR 
NORTHEASTERN MORGAN AND NORTHWESTERN WASHINGTON COUNTIES...

Flood waters have receded. Flooding is no longer expected to pose a 
threat. Please continue to heed any remaining road closures.


&&

LAT...LON 3969 8179 3971 8174 3972 8164 3971 8164
      3967 8164 3966 8161 3966 8159 3959 8159
      3959 8154 3957 8155 3957 8172 3962 8177
      3963 8182 3968 8182

$$

GW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 1:34 PM EDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jul 25, 1:34 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
134 PM EDT Fri Jul 25 2025

.SYNOPSIS...
High pressure continues a stretch of hot and humid weather with
the chance for mainly afternoon and evening showers and storms.
Localized downpours will be possible in any storms.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 1200 PM Friday...

Model agreement is high that upper-level high pressure will remain
anchored over the southeast U.S. for the next two days. The National
Blend of Models (NBM) shows a high probability of temperatures
reaching the lower to middle 90s in the lowlands, with heat indices
likely reaching the lower 100s. As this hot airmass remains in place
due to a nearby stationary front, all outdoor safety precautions
should be taken.

Near-term model guidance indicates that mid-level shortwave energy
will rotate around the high pressure, providing a focus for showers
and storms, mainly in southeast Ohio and northern West Virginia.
Given the high moisture content in the atmosphere, with PWATs
between 1.80 and 2.00 inches, there is at least some potential for
any thunderstorms to produce heavy downpours and localized flooding.
Model soundings show weak to marginal shear of only 20-25 kts,
keeping the overall severe threat low. However, there is a low-end
possibility that stronger storms could produce localized damaging
wind gusts from downbursts.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 1200 PM Friday...

Confidence remains high that the established weather pattern will
continue through Sunday and Monday, with the stationary front
staying to the north. Both the GFS and ECMWF show the upper-level
high over the south strengthening and expanding each day, which will
reinforce the extreme heat. The NBM indicates a high probability of
afternoon heat indices approaching or meeting advisory criteria
during this period. The chance for thunderstorm activity remains low
and isolated, tied to any weak energy that can ripple through the
mid-level flow.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
As of 1200 PM Friday...

There is strong model consensus that the heat will peak early next
week. The GFS, ECMWF, and Canadian models all show the upper-level
high reaching its maximum strength Monday, with some model solutions
suggesting Tuesday could be the hottest day of this period across
the mid-Ohio Valley. There is a moderate to high probability that
lowland high temperatures will reach the middle 90s, with heat
indices potentially reaching warning thresholds. While the heat
could persist into Wednesday, some models, including the GFS, show
the upper-level high beginning to weaken by that time.

Looking ahead, there is good model agreement among models that a
cold front will eventually cross the region, bringing significant
relief from the heat. However, there is some uncertainty in the
timing. The latest GFS runs suggest a passage late Wednesday or
early Thursday, while the ECMWF is slightly slower, indicating a
Thursday or early Friday arrival. This places medium confidence on
the exact day of the frontal passage, but medium to high confidence
that a pattern change will occur by the end of the week. Following
the front, both models show high pressure building over the Great
Lakes, which would usher in a refreshing northerly wind for the
middle Ohio Valley and central Appalachians.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 133 PM Friday...

A field of cumulus and some stratocumulus across the north has
developed this afternoon, along with scattered thunderstorms
across northern West Virginia. Across central and southern
portions of West Virginia, VFR conditions should largely
continue through this evening. Across northern West Virginia and
in the mountains (KEKN, KCKB, KPKB), showers and thunderstorms
will intermittently drop VISBYs to IFR and MVFR at times through
this evening.

Overnight, patchy river valley fog will develop, which will
reduce VISBYs to MVFR and IFR through around sunrise. In
addition, broken to scattered low stratus will also develop
across the higher elevations. After sunrise, conditions should
improve back to VFR areawide.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Shower and thunderstorm timing and
placement may vary into this evening. Restrictions in fog
early Saturday morning may vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       17   18   19   20   21   22   23   00   01   02   03   04
EDT 1HRLY       13   14   15   16   17   18   19   20   21   22   23   00
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z SATURDAY...
IFR conditions possible in showers and thunderstorms Saturday
and Sunday afternoon and evening, which in turn could lead to
IFR fog overnight Saturday night into early Sunday morning, and
overnight Sunday night into early Monday morning.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Heat Advisory until 8 PM EDT this evening for WVZ005>010-
     013>019-026-027-029.
OH...Heat Advisory until 8 PM EDT this evening for OHZ066-067-075-
     076-083>087.
KY...Heat Advisory until 8 PM EDT this evening for KYZ101>103-105.
VA...None.

&&

SYNOPSIS...JMC
NEAR TERM...JMC
SHORT TERM...JMC
LONG TERM...JMC
AVIATION...JMC

In the hours before

Special weather statement, Jul 25, 2:48 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Charleston WV
248 PM EDT Fri Jul 25 2025

OHZ066-251915-
Perry OH-
248 PM EDT Fri Jul 25 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PERRY COUNTY
THROUGH 315 PM EDT...

At 248 PM EDT, Doppler radar was tracking a strong thunderstorm over
Baltimore, or 7 miles north of Lancaster, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Somerset, Thornport, Harbor Hills, Thornville, and Glenford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3993 8242 3992 8241 3991 8222 3990 8216
      3975 8236 3974 8237 3974 8241 3983 8240
      3984 8247 3992 8247 3993 8246
TIME...MOT...LOC 1848Z 278DEG 19KT 3984 8256

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

20

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 2:50 AM EDTHeat AdvisoryRLXAthens, Gallia, Jackson, Lawrence, Meigs, Morgan and 3 more17 hr
Jul 25, 2:48 PM EDTSpecial Weather StatementRLXPerry27 min
Jul 25, 4:46 PM EDTSpecial Weather StatementRLXWashington29 min
Jul 25, 5:52 PM EDTSpecial Weather StatementRLXWashington83 min
Jul 25, 6:22 PM EDTSpecial Weather StatementRLXPerry38 min
Jul 25, 6:50 PM EDTSpecial Weather StatementRLXMorgan25 min

Nearby

Flash Flood Warnings in Ohio, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.